Taking 200 mg of progesterone

by Jessica M
(Verona, NJ)

I was released by a fertility clinic over a month ago to my OBGYN
He has not taken me off the progesterone yet and I am 14 weeks pregnant. I am questioning why I am still taking this pill if my placenta should be working now. He seems not worried, but he is very busy.

I had my blood drawn and my progesterone was HIGH... almost 60! He lowered my dose from 400 mg daily to 200 MG daily. When should he take me off? Will taking this pill harm my baby in any way?

Thanks

Comments for Taking 200 mg of progesterone

Click here to add your own comments

Feb 13, 2008
Progesterone and pregnancy
by: Wray

Hi Jessica, If your progesterone was low enough for you to be given the progesterone by the clinic (which is a normal procedure), I would imagine your doctor is still concerned you need it. The change over from ovarian progesterone production to placental is about 8 weeks. But often the amount produced by the placenta is still too low to maintain the growth of the foetus for the first four months. Your progesterone level is not high for pregnancy, I have given the references ranges below. As you can see you're well within the limit for the second trimester.

1st trimester: 11.2-90.0 ng/mL
2nd trimester: 25.6-89.4 ng/mL
3rd trimester: 55-200 ng/mL

The higher the progesterone level the better, it can only do good. A low level can cause spotting, a threatened miscarriage, a miscarriage or pre-term birth, high blood pressure, water retention, headaches and more.

In humans it is also involved in the intelligence of a child, as it protects developing brain neurons. So you will come to no harm and nor will our baby. Just be thankful your doctor understands the benefits of progesterone therapy. Not many do. Take care Wray


Jul 22, 2010
Natural hormone replacement
by: Debbie

Hello wray, and thank you for helping all of the women in need. My question to you is natural progesterone better when taking sublingually or by cream? My doctor wants to start me off with 200mg of progesterone. My blood level is 0.8 and I'm afraid to start but feel miserable tired, aches and pains, insomnia. She also wants to put my blood levels back to when I was in my 20's I'm 49 now. She also wants me to take time released melatonin .5mg and time release dhea .5mg and testosterone/estroil vaginal cream. She has read my blood results and specializes in bio identical hormone replacement. I did a saliva test too for my own regard and it stated I'm low in progesterone and dhea and, for my age, high in estradoil which is 50 by blood and 2.2 by saliva.

Jul 25, 2010
Natural hormone replacement
by: Wray

Hi Debbie I recognise your question and all the results, so helpful too! I've replied to the other query so won't bore you with repeating it! Although you didn't mention your age in the other comment, you did say you were in menopause. So you might like to look at our page on Menopause, I forgot to give it to you. Plus our page on Oestrogen Dominance. I feel this is your problem, therefore I don't believe you need more, even if it is oestriol. You might also like to see our page on HRT too. Take care Wray

Sep 29, 2010
Depo and getting pregnant
by: Jessica G

Hi Wray! I am currently trying to get pregnant, my last depo shot as 3/17/2010, I have been on the depo shot for about 7 years. I still have not started my cycle (9/28/2010). My doctor tested my progesterone level and I am at 0.8. I am only 25 years old! What's the issue? Could this be the reason I feel to tired and gained about 15lbs in the past year? Please help! I am worried I won't ever get pregnant!

Oct 07, 2010
Depo and getting pregnant
by: Wray

Hi Jessica None of what you say surprises me, I wish contraceptives based on synthetic hormones had never been invented. For more info please see our page on Contraceptives. If you should ever need a safe one, please use the copper T IUD, it leaks no progestin into the body, please see here. A recent comment from another woman who wrote "DON'T GO ANYWHERE NEAR DEPO!!", says she is also still struggling to get a normal cycle. Contraceptives stop ovarian function, so no ovulation takes place. If this doesn't occur no progesterone is made, one of the most vital hormones for all animals, including humans. So it's not surprising your level is so low. Progestins also cause IR, weight gain and tiredness are two symptoms, for more info please see our page on Insulin Resistance. Your ovaries have been damaged, but not irreparably. There are various nutrients which can help them get going again, one of which is progesterone, for more info please see How to use progesterone cream. Although you don't have PCOS, I suggest you read our page on it, as it explains why the ovaries are not ovulating and what to do about it. Please see PCOS. Please have a vitamin D test done, it could be this is the only problem. Most of us have far too low a level, see the Vitamin D council website for more info. And we do have a page on Pregnancy, please read through it. Take care Wray

Sep 25, 2013
progesterone 200mg
by: jissmol

I have pregnancy with 10 weeks.I have no history of missed abortion,infertility,short cervix etc.......
Then for what purpose i am taking progesterone vaginal tablet 200mg every day?

Sep 28, 2013
Trying to figure it all out
by: Wray

Hi Jess Oh yes it could do. If you look back to my reply on the 18th I said spiro has androgenic properties, and gave you some papers too. Many things can cause Hair Loss, not just DHT. Please look through this page as it goes into details about all the different kinds, and the nutrients to help. Some of which will help the Anxiety and panic attacks. I don't have info on coming off the spiro slowly. I would suggest stopping it immediately, you have no need for it, even though it's given for hair loss, it appears to be doing you more harm than good. But do start all those hair loss nutrients. I wish you a belated happy birthday, I know you feel 80, but I know you will come right. The body has a remarkable ability to heal itself, but it does need the nutrients to do so, not drugs. I also made my family miserable, and it also started for me in my early 40's, I only found progesterone when I was 47. By which time I was ready to do myself in, or anyone who got in my way! Please hang in there, and take those nutrients, particularly vitamin D. Let me know how you get on. Take care Wray

Sep 28, 2013
progesterone 200mg
by: Wray

Hi Jissmol I can't answer your question, so please ask the doctor who gave you the progesterone. He must have thought it was necessary, but why with no history to back it up I don't know. Take care Wray

Oct 25, 2013
Dropping from 400 to 200 mg ?
by: Dara

I am almost 8 weeks pregnant. My doctor tested my blood and said my progesterone is at a 45. And since it is "so high" she wants me to cut my dose (oral pills) to one a night (200 mg) instead of 400mg. I'm just hesitant because things are going so well. Assuming my body is making some progesterone on its own.. Plus the two pills have me at a 45.. Is it safe to assume that my body plus only one pill at night will keep me above 20? (Which is where my doctor says I should be)

May 22, 2014
Periods are bad.
by: Anonymous

Why do I have to take this at the age of 52. I havent had a periord for5 months so she is telling me to take this for ten dayss. And if nothing happeneds she will go and finde out whats up.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Benefits of progesterone.



Search over 6,000 pages on this site...

Do you have a progesterone deficiency?

This free questionnaire will tell you in 10 minutes

Just enter your email address and click the button...

Why do I ask for your email address? Simply so I can stay in touch. Your details will not be revealed to anyone


Do you have a question or concern?

See what's being discussed, ask for help, give your thoughts or experiences, or just browse...

See the FAQ pages...


Natural Progesterone Cream

Discover the facts...


Health care practitioners and therapists

Here's an
Associate Program
that may be a good fit for your practice


Your language

Translate this website into your language


Is this the future of medicine?

Watch this important video